Question about Estrace cream

breadbaker1May 22, 2010

I was given Estrace cream because of vaginal atrophy. Every time I use it I get HORRIBLE cramps and bloating. I even tried using just a very small amount. I stopped it for a few days and the pain when away but came back again when I started up again. Does this mean estrogen is not what I need? My OB/GYN is not helping at all and I'm in the process of looking for another Dr. Anyways, I stopped it completely a few days ago and started getting headaches and anxiety attacks. I have never had any menopausal symptoms before this. I feel I'm damned if I do and damned if I don't use it. I finally convinced my "do-nothing" Dr. to order a hormone saliva test. UGH

Any comments or help would be appreciated. Thanks in advance.

Thank you for reporting this comment. Undo
ballyglunin

Hi, I take Estrace, too, but never had a problem. How much do you use? I am supposed to take 1 gram 3 x per week but, frankly, I don't like taking any kind of hormones so I have found that if I cut it back to 1/2 gram each time I can get by on that.
I was almost crazy out of my mind with misery until my Vaginal atrophy diagnosis and Estrace has been my salvation in that regard. I had bladder infections, burning, urge frequency, and finally, blood! That's what got me to the Urogyne. I hope you are feeling better - having the right do is essential.

    Bookmark   May 23, 2010 at 4:09PM
Thank you for reporting this comment. Undo
breadbaker1

I was told to use 2 grams 3x per week. That instantly helped the bladder infections, burning and bleeding. But then the cramping/bloating started. I brought it down to 1 gram and then finally just a tad on my fingertip a few times a week. I have one ovary and that's the side that hurts me so much. I've been off of the Estrace for one week now (BTW, the worst experience I've ever had stopping it cold turkey) and I feel like the bladder symptoms are coming back now but the cramping went away. UGH I can't wait for the saliva test to come back so I can hopefully get back on track. I have made an appointment with a Urogynecologist also. I am SO ready for a new Dr. Thank you for responding.

    Bookmark   May 24, 2010 at 9:25PM
Thank you for reporting this comment. Undo
arogersfamily_aol_com

I have been prescribed this cream because of hot flashes. I was waking up every hour to two hours during the night. Never got any rest. I was given the prescription (quite pricey - even with insurance). I took it almost every night at first and then maybe once a week. I ran out eventurally and the hot flashes came back with a vengence. I sacrificed the cost and bought some more. It is such a relief to not get the flashes. I have not had any side effects.

    Bookmark   May 25, 2011 at 9:01AM
Sign Up to comment
More Discussions
Aches and Pains- premenopausal
I'm 44 and premenopausal grandma of 3,soon to be 4........
glammato4
Anyone got relief for palpitations?
Hi everyone. I'm 52 and I've been going thru menopause...
grandmapoo
premenstrual nausea when perimenopausal?
Well, I've gone from having no PMS symptoms at all,...
tanama
Menopause without HRT
Is there anyone out there who does not take HRT? I...
susan
Ten months w/o a period, then WHAM! It's baaaack! Grrrrr
I thought SURE I was gonna get my menopause badge in...
sooz
© 2015 Houzz Inc. Houzz® The new way to design your home™